Migraine Medicines and Tinnitus

Discussion in 'Support' started by Plrich, Dec 28, 2015.

tinnitus forum
    1. Plrich

      Plrich Member

      Location:
      Washington
      Tinnitus Since:
      03/2015
      Cause of Tinnitus:
      Sudden hearing loss
      I have had chronic migraines for 20 years and have taken various triptan drugs over the years. The one I have taken most is Relpax. The dosage is not to exceed 4 tablets of 20mg in a month but I have needed to take as many as 18 in a month to relieve the frequent migraines. Does anyone else have experience with migraine medications and thoughts on whether they may cause tinnitus?
       
    2. Zorro!
      Wtf

      Zorro! Member

      Have taken Maxalt as needed per instructions but haven't noticed it affect tinnitus at all. But, you clearly are exceeding the limits of the medication and need to speak to your doctor and/or neuro about this issue. You could be making issues worse by taking that amount of meds.
       
    3. Plrich

      Plrich Member

      Location:
      Washington
      Tinnitus Since:
      03/2015
      Cause of Tinnitus:
      Sudden hearing loss
      Before I had any hearing issues I began Botox injections for my chronic migraines. Those have cut my migraines down to 9 a month, but still twice the recommended dosage. I am wondering if the years of over doing the Relpax could have caused my hearing loss and tinnitus. When a migraine happens, my only relief is that Relpax. I also took Maxalt, Imitrex, and some others at various times. The weird thing is, when I first got the sudden hearing loss and tinnitus, my migraines stopped for two months. None of my doctors had an explanation. Unfortunately the migraines returned. I was trying to find a connection among the problems. I wonder if a lot of tinnitus sufferers also have migraines.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.